MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS PLASTIPAK LUER-LOK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS PLASTIPAK LUER-LOK; PISTON SYRINGE
Catalog Number 309658
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd syringe 3ml ll euro 200 s/c had leakage at luer connection.When did the incident occur? during use.It was reported that i would like to inform you that several members of the anesthesia service, including myself, have observed that some bd plastipak 3 ml syringes, used for subarachnoid block, have a malfunctioning luer-lok system, resulting in loss of anesthetic during administration.This situation leads to uncertainty regarding the doses of local anesthetic actually administered and raises questions about the safety of the procedure.All syringes with this defect belong to batch: 5349666.Therefore, we consider it prudent to remove all items from this batch from circulation.Response received on: (b)(6) 2026 5:06 pm - (b)(6).Has the patient or user been harmed? if yes, please explain- no, there was no damage.Are samples available for investigation? yes.When was the defect observed? during or after use.If used, the samples are contaminated with blood.Sample collection address (address without access restrictions and where there is someone available to collect the empty box and deliver the sample already packaged).Confirm the missing elements or add the missing ones.Contact name (primary contact point to collect the empty box and deliver the packaged sample to the carrier) (b)(6) hospital ¿ supply service.Location, establishment: (b)(6) hospital.Phone number: (b)(6).Email (from the contact to coordinate the shipment of the sample): (b)(6).Country/territory - portugal.Collection point (pharmacy/goods entry/exit department/mail room/radiology/oncology) procurement service.Street number: (b)(6).Opening hours for collection: 8 a.M./5 p.M.Is this address valid for all samples to be collected? yes.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
(b)(4) - supplemental mdr - leakage at luer connection.One sample of a 3 ml luer lok eurographic syringe (part number 309658) was received and evaluated.The sample was received loose, and no visible defects were observed.A bd needle was attached, and leak testing was performed, with no leakage observed.The condition is considered acceptable per product specifications.A device history record review was completed for material number 309658, lot 5349666.All in process and final visual inspections were performed as required, and no quality notifications related to the reported condition were identified.The lot met acceptance criteria per the inspection control plan, was approved for shipment, and is in compliance with applicable product specifications.Complaints received for this device and the reported condition will continue to be tracked and trended.Information will be captured in trend reports and monitored monthly.Our business team regularly reviews the collected data to identify any emerging trends.
 
Event or Problem Description
No additional information was provided.

Brand Name
PLASTIPAK LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24791901
Report Number1213809-2026-00177
Device Sequence Number9727659
Product Code FMF
UDI-Device Identifier00382903096589
UDI-Public(01)00382903096589(11)251215(17)301130(10)5349666
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309658
Device Lot Number5349666
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2026
Supplement Date Received by Manufacturer05/22/2026
Initial Report FDA Received Date04/06/2026
Supplement Report FDA Received Date05/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown